A case of antisynthetase syndrome in a rheumatoid arthritis patient with anti-PL-12 antibody following treatment with etanercept.

Access this Article

Search this Article

Abstract

In our earlier study, we had reported the case of a patient with rheumatoid arthritis (RA), who had anti-Jo-1 antibodies. This patient had received etanercept (ETN) therapy for RA, after which she had developed overt polymyositis (PM). Although various autoimmune phenomena, including lupus-like diseases, vasculitides, or psoriatic skin lesions, are associated with antitumor necrosis factor (TNF) therapy, the development of PM/dermatomyositis (DM) or antisynthetase syndrome following anti-TNF therapy is extremely rare. Here, we report a case of an RA patient with anti-PL-12 antibodies, who received ETN therapy and subsequently developed the antisynthetase syndrome. She recovered when ETN therapy was withdrawn and high-dose corticosteroid was administered. To date, there have been only five reported cases of RA patients with anti-Jo-1 antibodies who developed overt PM/DM following anti-TNF therapy and only one case of antisynthetase syndrome in an RA patient with anti-PL-7 antibodies. Our patients and the abovementioned reports strongly suggest that onset of overt PM/DM or antisynthetase syndrome in RA patients with anti-aminoacyl tRNA synthetase antibodies is associated with anti-TNF therapy.

Journal

  • Clinical rheumatology

    Clinical rheumatology 30(3), 429-432, 2011-03

    Springer Verlag

Codes

  • NII Article ID (NAID)
    120003039177
  • NII NACSIS-CAT ID (NCID)
    AA10623843
  • Text Lang
    ENG
  • Article Type
    journal article
  • ISSN
    0770-3198
  • Data Source
    IR 
Page Top